Sleep problems after active multivitamin complex but passive complex is fine

linusbert

Senior Member
Messages
134
Likes
169
i ask for a friend which suffers also from cfs like problems but still can leave the house.

after suspecting multi vitamin deficiencies or maybe even a refeeding syndrome,
she used orthomol immune which is quite high dose for like 2 months without any problems. she also got the wired and hard sleep the first 2-3 days but it regulated itself. and wasnt that bad. she could sleep a few hours. she also said she took a bit magnesium the 2nd day.

now she tried a multivitamin which is much lower dose but instead of passive b vitamins it now has methyl/adenosylcobalamin and methylfolate. and p5p and r5p.
it also has 100mg magnesium so she didnt take any extra.

since the day she switched to the active complex she cannot sleep anymore. she is wired and tired and cannot fall asleep.

i told her immediately to stop, i hope she doesnt take it tomorrow.

i am wondering now, what might be the cause for this?
is it overmethylation? is it the active b6? b12? some kind of deficiency.
how can she fix this and tolerate the Bs better?

1668099731993.png 1668099886672.png
 
Last edited:

ChrisD

Senior Member
Messages
446
Likes
896
Location
East Sussex
There is too much going on in this supplement. I would personally have issues with Glutamine, EGCg, quercetin in relation to being wired and sleep issues
 

Wishful

Senior Member
Messages
4,773
Likes
8,678
Location
Alberta
Someone might come up with a good theoretical explanation, so I'll leave that for the experts. For me, what comes to mind is that old joke about going to the doctor and saying: "It hurts when I do this.", with the rational response of: "Well, stop doing that." With ME, it doesn't matter what the (unsupported) theories claim, if something makes you feel worse, stop doing/taking that.
 

linusbert

Senior Member
Messages
134
Likes
169
Someone might come up with a good theoretical explanation, so I'll leave that for the experts. For me, what comes to mind is that old joke about going to the doctor and saying: "It hurts when I do this.", with the rational response of: "Well, stop doing that." With ME, it doesn't matter what the (unsupported) theories claim, if something makes you feel worse, stop doing/taking that.
aren't the doctors who always say to push through the pain and ignore all warning signs? but i am with you on this one, i told her to stop 2 days ago. and when she calmed down try again with a lower dose... but we all are desperate for getting better... also she is the worst person to do pacing herself, i know. even before she was sick.

anyways, she assumed it would regulate itself like it did the first time.
also she said she got more energy and mental clarity and focus throughout the day, helping her with things she couldnt do.

There is too much going on in this supplement. I would personally have issues with Glutamine, EGCg, quercetin in relation to being wired and sleep issues
the egcg and quercetin i hadnt on my radar. good idea.
 

LINE

Senior Member
Messages
524
Likes
1,012
Location
USA
There were some posts from a user who did not have ME who started taking a B12 supplement (and maybe some other b vitamins) who experienced some dramatic side effects such as oversexualation, wired sleep and so on. As @Wishful ] suggests, everyone is different and reacts differently.
 

Wishful

Senior Member
Messages
4,773
Likes
8,678
Location
Alberta
aren't the doctors who always say to push through the pain and ignore all warning signs?
I was going to say that I hadn't encountered that, but on thinking about it, I did have doctors, who on figuring out that this didn't have an easy answer, told me to "just live with it". I think that when our bodies are telling us that something isn't right, we should pay attention.
 

linusbert

Senior Member
Messages
134
Likes
169
just wanted to update,
she got immediately better sleep the next and following days after she discontinued the active b vitamin multimineral.
so this pretty much confirms the causality.

what also happend with the active b komplex she didnt tell me at first was that she got some kind of anorexia(?) or inappetence. she says she just couldnt eat much, couldnt get it down , her body doesnt want it.
i never heard of this.
can vitamins cause inappetence?
 

LINE

Senior Member
Messages
524
Likes
1,012
Location
USA
just wanted to update,
she got immediately better sleep the next and following days after she discontinued the active b vitamin multimineral.
so this pretty much confirms the causality.

what also happend with the active b komplex she didnt tell me at first was that she got some kind of anorexia(?) or inappetence. she says she just couldnt eat much, couldnt get it down , her body doesnt want it.
i never heard of this.
can vitamins cause inappetence?
Yes, it is possible, nutrients change the way the body behaves.